Oregon, 2005

Wildfire in Oregon, August 11 to 15, 2005

August 11 to 15, 2005 · NWS PDT · 1 event in 1 county or zone

The Spring Creek Fire, centered 13 miles southeast of Meacham, burned 1,165 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Spring Creek Fire, centered 13 miles southeast of Meacham, burned 1,165 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 10, 8:05 PM PST, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 10, 8:05 PM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
905 PM PDT WED AUG 10 2005

.DISCUSSION...FIRES NEAR HANFORD WASHINGTON AND WEST TO NORTHWEST
WINDS WERE PRODUCING A SMOKE PLUME ACROSS FRANKLIN AND BENTON
COUNTIES. THEREFORE I HAVE UPDATED THE ZONES TO INCLUDE THIS
TONIGHT. OTHERWISE THE REMAINDER OF THE SHORT TERM FORECAST APPEARS
ON TRACK.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS.
WINDS OVER THE NEXT 24 HOURS WILL BE AT THEIR STRONGEST THROUGH
EARLY THIS EVENING...WITH SUSTAINED WINDS GENERALLY 10 TO 20
KT...EXCEPT AT DLS WITH 20 KT WINDS WITH OCCASIONAL GUSTS TO 30 KT
WILL OCCUR THROUGH 03Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  56  89  56  91 /   0   0   0   0
ALW  63  90  63  91 /   0   0   0   0
PSC  53  92  53  93 /   0   0   0   0
YKM  50  89  52  91 /   0   0   0   0
HRI  55  91  55  93 /   0   0   0   0
ELN  55  85  52  87 /   0   0   0   0
RDM  44  87  44  88 /   0   0   0   0
LGD  47  87  48  88 /   0  10  10  10
5J0  49  86  49  86 /   0  10  10  10
DLS  59  88  59  90 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/97
Hazardous weather outlook, Aug 10, 4:00 AM PST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED AUG 10 2005

WAZ024>030-ORZ041>050-111200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
500 AM PDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW SHOWERS AND A POSSIBLE THUNDERSTORM CAN BE EXPECTED OVER
WALLOWA COUNTY EARLY THIS MORNING.  OTHERWISE...DRY AND LOCALLY
BREEZY WINDS ARE FORECAST FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Blue Mountains

When
August 11, 12:00 AM PST to August 15, 11:59 PM PST
Where
Blue Mountains forecast zone
Reported by
OTHER FEDERAL AGENCY

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472444.